Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 264, NWS Kansas City, MO

September 10, 2015Bates County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Sep 10, 2015, 4:13 PM CDT for Bates County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2015, 4:13 PM CDT (21:13 UTC)
Expired
Sep 10, 2015, 4:45 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 4:20 PM CDTHAIL 1.257 E Butler, MOCROP DAMAGE DUE TO LARGE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS53 KEAX 102113
SVREAX
MOC013-102145-
/O.NEW.KEAX.SV.W.0264.150910T2113Z-150910T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BATES COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 445 PM CDT

* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF APPLETON CITY...OR 9 MILES EAST OF BUTLER...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 9431 3835 9429 3834 9419 3827 9407
      3822 9408 3821 9405 3806 9406
TIME...MOT...LOC 2112Z 313DEG 3KT 3824 9415 

HAIL...1.00IN
WIND...60MPH
 
$$

CDB
2 follow-up statements
098 
WWUS53 KEAX 102125
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 PM CDT THU SEP 10 2015

MOC013-102145-
/O.CON.KEAX.SV.W.0264.000000T0000Z-150910T2145Z/
BATES MO-
425 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BATES COUNTY...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BUTLER...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BATES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3828 9429 3835 9429 3834 9419 3827 9407
      3822 9408 3821 9405 3811 9406
TIME...MOT...LOC 2124Z 316DEG 2KT 3828 9419 

HAIL...1.00IN
WIND...60MPH
 
$$

CDB
558 
WWUS53 KEAX 102145
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT THU SEP 10 2015

MOC013-102154-
/O.EXP.KEAX.SV.W.0264.000000T0000Z-150910T2145Z/
BATES MO-
445 PM CDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BATES COUNTY WILL
EXPIRE AT 445 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3828 9429 3835 9429 3834 9419 3827 9407
      3822 9408 3821 9405 3811 9406
TIME...MOT...LOC 2143Z 313DEG 3KT 3828 9419 

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:33 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 10, 2:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
233 PM CDT THU SEP 10 2015

.DISCUSSION...
Issued at 216 PM CDT THU SEP 10 2015

In the near-term storms have begin to develop in the southeastern
portion of the CWA along an outflow boundary left over from this
morning's storms. To our west several clusterS of storms have also
developed ahead of a mid-level speed max and associated shortwave
trough and surface cold front. At this time expecting the activity
in southern Nebraska to move southeast into the CWA early this
evening. Main severe threats will be large hail, damaging wind, and
locally heavy rainfall. The storms will move across much of the CWA
this evening and the early overnight period. Behind the storms much
cooler and drier air will begin to advect into the CWA.

For tomorrow and into early next week we will see much cooler
temperatures and dry weather. By the middle of the week we return to
normal daytime high temperatures. Furthermore a series of low
amplitude shortwave troughs will brush the CWA embedded in deep-
layer southwest flow allowing for the chance of scattered
showers/storms...but nothing appears too aggressive/organized at this
time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1233 PM CDT THU SEP 10 2015

MAIN CONCERN FOR THIS FORECAST ISSUANCE WILL BE THE ARRIVAL OF A LINE
OF THUNDERSTORMS LATER THIS EVENING INTO THE TERMINALS. THE STORMS
ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING IN FROM THE NORTHWEST.
AT THIS TIME THE ACTIVITY IS PROGGED TO COME NEAR 02 UTC AND DEPART
BY 05-06 UTC AND SHOULD PRODUCE MVFR VIS DUE TO HEAVY RAINFALL RATES.
BEHIND THE STORMS SKIES WILL SLOWLY CLEAR ALONG WITH NORTHERLY WINDS
AROUND 12 to 15 KTS WITH VFR CIGS AND VIS.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Pietrycha
AVIATION...Pietrycha
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT THU SEP 10 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
607 AM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME
STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE
PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Sep 10, 4:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT THU SEP 10 2015

MOZ053-102145-
BATES MO-
405 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BATES COUNTY UNTIL
445 PM CDT...

AT 404 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF APPLETON CITY...OR 8 MILES EAST OF BUTLER. THIS
STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BATES
COUNTY.

LAT...LON 3824 9425 3831 9415 3824 9407 3822 9408
      3821 9405 3808 9406
TIME...MOT...LOC 2104Z 313DEG 4KT 3824 9417

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:15 AM CDTSevere Thunderstorm WarningEAXCass, Jackson30 min
Sep 10, 5:28 AM CDTSevere Thunderstorm WarningEAXCass32 min
Sep 10, 5:42 AM CDTSevere Thunderstorm WarningEAXCass, Jackson18 min
Sep 10, 4:05 PM CDTSpecial Weather StatementEAXBates40 min
Sep 10, 4:20 PM CDTFlash Flood WarningEAXBates6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.